Alert archive / Iowa / Freeze Warnings in 2018

Freeze Warning 4, NWS Quad Cities, IA

October 15, 201813 counties in Illinois; Clark County, Scotland County, Missouri; 21 counties in Iowa

NWS Quad Cities, IA issued this freeze warning at Oct 15, 2018, 3:14 AM CDT for 13 counties in Illinois; Clark County, Scotland County, Missouri; 21 counties in Iowa. It took effect at Oct 15, 2018, 10:00 PM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 15, 2018, 3:14 AM CDT (08:14 UTC)
In effect from
Oct 15, 2018, 10:00 PM CDT
Expired
Oct 16, 2018, 9:00 AM CDT
In force
11 hr
Issued by
NWS Quad Cities, IA
All 36 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2018-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2018-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -115 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-115 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

442 
WWUS73 KDVN 150814
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
314 AM CDT Mon Oct 15 2018

...Freezing Temperatures Again Tuesday Morning...

.While freezing temperatures are possible early this morning,
clouds are likely to keep locations near to above freezing.
Tonight, a much more likely freeze is expected, with clear skies. 

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
015-MOZ009-010-151615-
/O.NEW.KDVN.FZ.W.0004.181016T0300Z-181016T1400Z/
/O.CON.KDVN.FZ.W.0003.000000T0000Z-181015T1400Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Rock Island-Scotland-Clark-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, 
Washington, Wapello, Fairfield, Mount Pleasant, Burlington, 
Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Moline,
Rock Island, Memphis, and Kahoka
314 AM CDT Mon Oct 15 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
TUESDAY...

The National Weather Service in Quad Cities has issued a Freeze
Warning, which is in effect from 10 PM this evening to 9 AM CDT
Tuesday.

* Temperatures...In the upper 20s and lower 30s by Tuesday 
  morning.

* Timing...Early this morning, and again tonight into Tuesday
  morning.

* Impacts...These temperatures will harm or kill sensitive 
  vegetation if steps aren't taken to protect them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will harm or kill crops and other
sensitive vegetation. Bring plants indoors if possible.

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely.  These conditions will kill crops and other
sensitive vegetation. After midnight 10 to 15 winds will make 
outdoor protection of plants difficult and ineffective. Bring 
plants indoors if possible.

&&

$$

ILZ009-016>018-024>026-034-035-151615-
/O.NEW.KDVN.FZ.W.0004.181016T0300Z-181016T1400Z/
Whiteside-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren-Hancock-
McDonough-
Including the cities of Sterling, Geneseo, Princeton, Hennepin, 
Aledo, Oquawka, Monmouth, Carthage, and Macomb
314 AM CDT Mon Oct 15 2018

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
TUESDAY...

The National Weather Service in Quad Cities has issued a Freeze
Warning, which is in effect from 10 PM this evening to 9 AM CDT
Tuesday.

* Temperatures....In the upper 20s and lower 30s by Tuesday 
  morning.

* Timing...Late this evening into Tuesday morning.

* Impacts...These temperatures will harm or kill sensitive 
  vegetation if steps aren't taken to protect them.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely.  These conditions will kill crops and other
sensitive vegetation. After midnight, 10 to 15 mph winds will 
make outdoor protection of plants difficult and ineffective. Bring
plants indoors if possible. 

&&

$$
5 follow-up statements
222 
WWUS73 KDVN 151414
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
914 AM CDT Mon Oct 15 2018

...Freezing Temperatures Tonight...

.A cold air mass moving into the area under clear skies will
produce a freeze across much of the area tonight.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
015-MOZ009-010-152215-
/O.EXP.KDVN.FZ.W.0003.000000T0000Z-181015T1400Z/
/O.CON.KDVN.FZ.W.0004.181016T0300Z-181016T1400Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Rock Island-Scotland-Clark-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, 
Washington, Wapello, Fairfield, Mount Pleasant, Burlington, 
Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Moline,
Rock Island, Memphis, and Kahoka
914 AM CDT Mon Oct 15 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CDT TUESDAY...
...THIS MORNINGS FREEZE WARNING HAS EXPIRED...

* Temperatures...In the upper 20s and lower 30s by Tuesday 
  morning.

* Timing...Late this evening into Tuesday morning.

* Impacts...These temperatures will harm or kill sensitive 
  vegetation if steps aren't taken to protect them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will harm or kill uncured crops 
and other sensitive vegetation. After Midnight, 10 to 15 MPH 
winds will make outdoor protection of plants more difficult and 
ineffective. Bring plants indoors if possible.

&&

$$

ILZ009-016>018-024>026-034-035-152215-
/O.CON.KDVN.FZ.W.0004.181016T0300Z-181016T1400Z/
Whiteside-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren-Hancock-
McDonough-
Including the cities of Sterling, Geneseo, Princeton, Hennepin, 
Aledo, Oquawka, Monmouth, Carthage, and Macomb
914 AM CDT Mon Oct 15 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CDT TUESDAY...

* Temperatures...In the upper 20s and lower 30s by Tuesday 
  morning.

* Timing...Late this evening into Tuesday morning.

* Impacts...These temperatures will harm or kill sensitive 
  vegetation if steps aren't taken to protect them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will harm or kill uncured crops 
and other sensitive vegetation. After Midnight, 10 to 15 MPH 
winds will make outdoor protection of plants more difficult and 
ineffective. Bring plants indoors if possible.

&&

$$

12
166 
WWUS73 KDVN 152014
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
314 PM CDT Mon Oct 15 2018

...Freezing Temperatures Tonight...

.A cold air mass moving into the area under clear skies will
produce a freeze across much of the area tonight.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-160415-
/O.CON.KDVN.FZ.W.0004.181016T0300Z-181016T1400Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, 
Washington, Wapello, Fairfield, Mount Pleasant, Burlington, 
Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, 
Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, 
Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka
314 PM CDT Mon Oct 15 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CDT TUESDAY...

* Temperatures...In the lower 30s to upper 20s.

* Timing...Late this evening into Tuesday morning.

* Impacts...These temperatures will harm or kill sensitive 
  vegetation if steps aren't taken to protect them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will harm or kill uncured crops
and other sensitive vegetation. After Midnight, 10 to 15 MPH
winds will make outdoor protection of plants more difficult and
ineffective. Bring plants indoors if possible.

&&

$$

12
438 
WWUS73 KDVN 160217
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
917 PM CDT Mon Oct 15 2018

...Freezing Temperatures Tonight...

.A cold air mass moving into the area under clear skies will
produce a freeze across much of the area tonight.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-161030-
/O.CON.KDVN.FZ.W.0004.181016T0300Z-181016T1400Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, 
Washington, Wapello, Fairfield, Mount Pleasant, Burlington, 
Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, 
Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, 
Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka
917 PM CDT Mon Oct 15 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY...

* Temperatures...In the upper 20s to lower 30s.

* Timing...10 pm tonight until 9 am Tuesday morning. 

* Impacts...These temperatures will harm or kill sensitive 
  vegetation if steps aren't taken to protect them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will harm or kill crops and other
sensitive vegetation. After midnight, 10 to 15 MPH winds will 
make outdoor protection of plants more difficult and ineffective. 
Bring plants indoors if possible.

&&

$$

DLS
923 
WWUS73 KDVN 160734
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
234 AM CDT Tue Oct 16 2018

...Freezing Temperatures early Today...

.A cold air mass moving into the area under clear skies will
produce a freeze across much of the area early this morning.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-161400-
/O.CON.KDVN.FZ.W.0004.000000T0000Z-181016T1400Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, 
Washington, Wapello, Fairfield, Mount Pleasant, Burlington, 
Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, 
Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, 
Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka
234 AM CDT Tue Oct 16 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* Temperatures...In the upper 20s to lower 30s.

* Timing...Through 9 am this morning.

* Impacts...These temperatures will harm or kill sensitive 
  vegetation if steps aren't taken to protect them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will harm or kill crops and other
sensitive vegetation. After midnight, 10 to 15 MPH winds will
make outdoor protection of plants more difficult and ineffective.
Bring plants indoors if possible.

&&

$$
650 
WWUS73 KDVN 161411
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
911 AM CDT Tue Oct 16 2018

...Freeze Warning has Expired...


IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-161515-
/O.EXP.KDVN.FZ.W.0004.000000T0000Z-181016T1400Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, 
Washington, Wapello, Fairfield, Mount Pleasant, Burlington, 
Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, 
Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, 
Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka
911 AM CDT Tue Oct 16 2018

...FREEZE WARNING HAS EXPIRED...

Temperatures have warmed above freezing.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this freeze warning went out at Oct 15, 3:09 AM CDT, 5 minutes earlier.

Area forecast discussion, Oct 15, 3:09 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
309 AM CDT Mon Oct 15 2018

.SYNOPSIS...
Issued at 308 AM CDT Mon Oct 15 2018

The band of frontogenesis driven light rain/light snow has been
moving through our area since mid evening, and is now mainly east of
the Mississippi River. No ground accumulation has been reported, but
a bit of slush did accumulate on our cars in the parking lot, and
it appears that DVN did have some of the heavier rates around 1 AM.
While the area is seeing cold advection that has lowered
temperatures to the lower 30s, we have not fallen below freezing as
of 2 AM. Clouds remain widespread over the region, well behind the
cold front, and now appear to remain over the area through mid
morning, especially in the north half.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 308 AM CDT Mon Oct 15 2018

The light snow band should be well east of the area by sunrise, so a
dry day is in store for the area today. It will begin with plenty of
clouds, but clearing does appear on the way for later this morning
and the afternoon. The clearing will last through much of the night,
resulting in a good potential for a rapid temperature drop this
evening, with temperatures near freezing by 9 PM. The winds will
remain light through early morning, but will increase to 10 to 15
mph by sunrise. That will limit the lows from falling much below the
2 AM temperatures, but could actually make the freezing conditions
more pronounced, as sheltered areas see sub freezing temperature mix
in as well. In any case, until the local area sees a widespread
freeze take place, and since morning isn't working out, we'll have
to issue another freeze warning for tonight.

ERVIN

.LONG TERM...(Tuesday through Sunday)
ISSUED AT 308 AM CDT Mon Oct 15 2018

Long term looks to be a quiet pattern with below average
temperatures.  Largescale flow should remain northwest through much
of the week before it turns southwest for the end of the week.  This
weekend, northwest flow will return to the area and bring cooler
temps for the weekend.  The main forecast concern in the period will
be temperatures and any chances for precip at the end of the work
week.

Friday, an open H5 wave is forecast to move southeast across the
Great Lakes region. At the surface, a cold front will swing
southeast across the region.  Convergence along the front looks weak
and will likely not contribute to much forcing for rain. That said,
while largescale ascent looks enough for precipitation, models show
a dearth of moisture. As a result, the overall chance for
precipitation will be low.  Past this, there appears to be no other
chance for precipitation in the long term.

Model temperature spread is about 5 to 7 degrees for highs.  As a
result there is room for slight changes to temperatures in the long
term.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
ISSUED AT 1157 PM CDT Sun Oct 14 2018

Light precipitation in the form of rain and snow along and behind
a passing cold front will change to light snow before ending late
tonight. Low clouds and reduced visibilities due to precipitation
will keep MVFR conditions in place through much of the night. BRL
and MLI appear likely to see a period of IFR conditions before
09z with a round of very light snow. Monday...all sites are
expected to improve to VFR as skies become mostly clear in the
morning.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Freeze Warning until 9 AM CDT this morning for Benton-Buchanan-
     Cedar-Clinton-Delaware-Des Moines-Dubuque-Henry IA-Iowa-
     Jackson-Jefferson-Johnson-Jones-Keokuk-Lee-Linn-Louisa-
     Muscatine-Scott-Van Buren-Washington.

     Freeze Warning from 10 PM this evening to 9 AM CDT Tuesday for
     Benton-Buchanan-Cedar-Clinton-Delaware-Des Moines-Dubuque-
     Henry IA-Iowa-Jackson-Jefferson-Johnson-Jones-Keokuk-Lee-
     Linn-Louisa-Muscatine-Scott-Van Buren-Washington.

IL...Freeze Warning until 9 AM CDT this morning for Carroll-Jo
     Daviess-Rock Island-Stephenson.

     Freeze Warning from 10 PM this evening to 9 AM CDT Tuesday for
     Bureau-Carroll-Hancock-Henderson-Henry IL-Jo Daviess-
     McDonough-Mercer-Putnam-Rock Island-Stephenson-Warren-
     Whiteside.

MO...Freeze Warning until 9 AM CDT this morning for Clark-Scotland.

     Freeze Warning from 10 PM this evening to 9 AM CDT Tuesday for
     Clark-Scotland.

&&

SYNOPSIS...Ervin
SHORT TERM...Ervin
LONG TERM...Gibbs
AVIATION...Sheets
Hazardous weather outlook, Oct 14, 3:50 PM CDT, 11 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
350 PM CDT Sun Oct 14 2018

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-151000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
350 PM CDT Sun Oct 14 2018

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Bands of rain mixed with snow, and turning over to all snow, will
move across much of the Outlook Area this evening and tonight.
Light snow accumulations up to a half inch are possible especially
west of the Mississippi River mainly on grassy and elevated
surfaces. Although ground temperatures are still mild and will
melt much of the snow, some heavier bursts of snow may still
produce some slushy light accumulations on roads later tonight.
Also with freezing temperatures settling into the area by late
tonight, some localized slick spots may develop on bridges and
overpasses by Monday morning.

With the freezing temperatures and threat to sensitive vegetation
by late tonight, a Freeze Warning has been issued through 9 AM CDT
Monday morning for much of the Outlook area except portions of
west central Illinois.

Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

More cold nights are on the way, with frost and freezing
conditions likely each night through at least Tuesday night. Once
an end to the growing season has been determined, this threat
will no longer be mentioned in the forecast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

12

Nearby

Freeze Warnings in Iowa, 2018Freeze Warnings in Illinois, 2018Freeze Warnings in Missouri, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.